I was prescribed Metformin a couple of weeks ago. As an initial dose I was give 500mg (250 twice daily) side effects minimal at this time. A few days ago my dosage was increased to 500 mg twice daily. Now the side effects are crazy... upset stomach, diarrhea, urinary retention and a few minor side effects. I asked my pharmacist and she said all this was normal and that my body had to adjust. The other night I was up all evening and half the night in the washroom. Don't think I can get used to that. Any help would be appreciated.
Metformin - Anyone else develop urinary retention as a side effect while taking this medication?
- 9 Feb 2017 by delmerd
- 9 November 2018 (6 days ago)
- urinary retention, diabetes, type 2, metformin, side effect, dosage, prescription, medication
Added 9 Feb 2017:
I went to the emergency department to have this problem looked at about 5 days ago and all the tests came back negative. My pharmacist said it was a side effect of the Metformin causing it.
Hi, d... I have one thought. Are you taking an extended release (ER) version of this med? For a long time i wasn't and switching to extended release helped a lot. My label says this: Metformin Hcl Er Tabs I want to add, tho' that i mostly had trouble with upset stomach as a recollect from a long time ago. I hope this helps. pat (pdixmftr)
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Metformin - for the last three months I have been taking one tablet a day for my type 2 diabetes in?
Posted 30 May 2013 • 1 answer
Posted 29 Jan 2014 • 6 answers
Posted 17 Sep 2014 • 1 answer
Posted 24 Apr 2015 • 4 answers
Posted 9 Aug 2017 • 2 answers